Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    5
  • comments
    3
  • views
    1238

Interruption and Redux

OrangePill

316 views

By the end 4th month things were going so very well and I fell off on updating this "blog".  I'm guessing that happens a lot on this site.  At the end of the 5th month I was beyond thrilled with my results.  After so many years, hell decades of battling acne things were turning around, and accutane should have lasting effects!  I was elated.

Unfortunately at the end of the 5th I got some bad news.  My platelets were low.  I know you're not supposed to drink on this drug and I did really well at first.  But how do you do keep that up when beer has been your coping mechanism to get you through these hard times for so many years.  How do you not drink beers on warm summery days at the pool?  I'm not saying that it was just the beer since Accutane is known to lower your platelets, but I do think it was a contributing factor.  Anyways the doc said I had to stop.  This devastating news was softened by the fact that everything still seemed fine.

I saw my regular doctor and she said it was just the Accutane (no I don't tell her about beers) and that I should get a prescription from my dermatologist for an antibiotic while my platelets build back up.  I should have listened to her but after so many years and so many antibiotics I dreaded the idea of another.

It was almost 2 months later when I started getting some breakouts.  At first just a couple but they were cystic and reminded me very much of what I had spent 6 months forgetting.  A week later I called my dermatologist's office and made an appointment, unfortunately I couldn't get in for a month.  At that point I should have got a blood test and got on standby for a cancellation.  Hindsight again.  So finally I get in to see her, about 3 months after she pulled me off Accutane.  The good news was that my platelet levels were great.  The bad news was that the side of my chin was covered in cystic acne.  Near daily puss and nastiness, worse than I had experienced in years since I wasn't on an antibiotic.

I got my script thinking it would all be over soon.  Some hassles with insurance and finally it was filled.  I took the pill like it was going to save me.  A month later things are worse than ever.  My platelets are still good and I got my next refill but I'm in a really low place.  Normally I keep some scruff on my face but I've been letting it grow out for the weekends in a mostly ineffective attempt to hide the truth about what I look like, what defines me.  I think the dermatologist could tell because she prescribed a strong (so I read) antibiotic Ceftin to help clear up my chin while the Accutane kicks back in.  She also wrote me a script for Clindamycin lotion.  I'm going to go full-bore with these 2 until the chin clears up and then hopefully drop them.

I was on the Accutane for 5 months the first time.  I'll take it for the rest of the year and then some if it's up to me.  I don't care about the dry skin or the red coloration or the need to carry chapstick everywhere.  Just make it all go away.


 



1 Comment


Less than a week later and it's night and day.  I'm not sure if it's the Ceftin or the Clindamycin but my jaw line is seriously healing.  It's very red and dry but no more puss, no more infection, the inflammation is going down.  Very happy.

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×